Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2017, 7:44 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2017, 7:44 PM CDT (00:44 UTC)
- Expired
- Mar 24, 2017, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
729
WUUS54 KTSA 250044
SVRTSA
ARC015-087-250115-
/O.NEW.KTSA.SV.W.0045.170325T0044Z-170325T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
744 PM CDT FRI MAR 24 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 815 PM CDT
* At 743 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Arrow Point to 3 miles south of
Pettigrew, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Kingston... Aurora...
Boston... Pettigrew...
Marble... Witter...
Osage... Urbanette...
Rule... Grandview...
Blue Eye... Dryfork...
Red Star... Metalton...
Connor... Coin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3577 9352 3577 9374 3650 9369
3650 9330 3612 9330
TIME...MOT...LOC 0043Z 264DEG 40KT 3650 9361 3577 9364
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
320
WWUS54 KTSA 250107
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
807 PM CDT FRI MAR 24 2017
ARC015-087-250115-
/O.CON.KTSA.SV.W.0045.000000T0000Z-170325T0115Z/
Madison AR-Carroll AR-
807 PM CDT FRI MAR 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN MADISON AND CARROLL COUNTIES...
At 807 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Roberson Hollow to near Walnut,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Kingston... Marble...
Osage... Urbanette...
Rule... Dryfork...
Cabanal... Metalton...
Weathers... Connor...
Coin... Delmar...
Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9352
3599 9360 3622 9362 3648 9359 3650 9330
3612 9330
TIME...MOT...LOC 0107Z 264DEG 40KT 3653 9329 3580 9333
HAIL...<.75IN
WIND...60MPH
$$427
WWUS54 KTSA 250114
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
814 PM CDT FRI MAR 24 2017
ARC015-087-250124-
/O.EXP.KTSA.SV.W.0045.000000T0000Z-170325T0115Z/
Madison AR-Carroll AR-
814 PM CDT FRI MAR 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
CARROLL COUNTIES WILL EXPIRE AT 815 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9352
3599 9360 3622 9362 3648 9359 3650 9330
3612 9330
TIME...MOT...LOC 0114Z 264DEG 40KT 3654 9321 3581 9325
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:09 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 24, 3:09 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 PM CDT Fri Mar 24 2017
.DISCUSSION...
Showers and thunderstorms have persisted across southeastern Oklahoma into
northwest Arkansas this afternoon. This activity has been elevated in nature
and is occurring in a area of favorable upper level divergence in advance
of an upper level low currently spinning over the Texas Panhandle. Rainfall
amounts are approaching 1 inch in a few locations across southeast Oklahoma.
This activity will shift to the east over the next several hours. There is still
the potential that some of these storms could become strong to severe as they move
into something of a more favorable airmass. These storms are expected to be east of
the Tulsa County Warning Area by mid-evening.
A few showers and thunderstorms have also begun to develop along the dryline across
western Osage and Pawnee counties. There is potential for this activity to continue
to develop along the dryline and move into northeast Oklahoma for the next several
hours as well. The airmass just ahead of the dryline is becoming increasingly unstable
with stronger heating taking place. There is also the potential that some of these
storms could become strong to severe with damaging winds to around 70 mph and golf ball size
hail the concern.
Scattered showers and thunderstorms are expected overnight and into Saturday morning
as the upper level low moves out of the Texas Panhandle and across Oklahoma. The upper
level low will be over southwest Missouri by early Saturday morning. These storms will
be elevated in nature but will be capable of producing large hail.
Will continue the Red Flag Warning through 00z for areas of west of Highway 75 in
northeast Oklahoma as the dryline tries to move into that area.
The remainder of Saturday will be dry as ridging aloft builds over the region. The
next chance of Thunderstorms will Sunday into Monday morning as the next in a
series of upper level disturbances move across the area. There is expected to be
adequate shear and instability for some of these storms to become strong to severe
especially Sunday afternoon and evening.
After a benign period of weather most of Monday and Tuesday, the chances of showers
and thunderstorms ramp up Tuesday night into Wednesday as the next upper level
low moves out of the Southwest United States and across the Plains. Models suggest
that this system will be even more vigorous than the previous two. Shower and thunderstorm
chances will linger into Thursday before the system exits to the east.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 66 46 78 / 70 20 0 30
FSM 53 68 47 81 / 70 20 0 10
MLC 52 71 47 82 / 50 10 0 30
BVO 50 65 42 75 / 70 20 0 30
FYV 51 62 44 74 / 70 50 10 10
BYV 53 64 46 73 / 70 70 10 10
MKO 52 67 46 79 / 60 20 0 30
MIO 52 61 44 74 / 70 60 10 10
F10 52 68 47 80 / 60 10 0 30
HHW 53 73 49 82 / 30 0 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CDT this evening for OKZ054-059-064-
065.
AR...None.
&&
LONG TERM....10Hazardous weather outlook, Mar 24, 4:45 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Mar 24 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Mar 24 2017 ...SEVERE THUNDERSTORM AND CRITICAL FIRE WEATHER CONCERNS CONTINUE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma to the west of Highway 75. ONSET...Ongoing through early evening. DISCUSSION... Showers and thunderstorms are ongoing late this afternoon across portions of far eastern Oklahoma and western Arkansas and will continue to push to the east through the early evening hours. These thunderstorms will pose a damaging wind threat, as well as a small but non zero rapidly developing, leading edge tornado threat. Additional thunderstorms are likely to develop to the west of this line through the evening and even into the overnight hours in response to an approaching upper level low pressure center. These thunderstorms will contain a large hail threat. Fire weather conditions will deteriorate into the early evening hours, as a dryline moves through the area. Some locations to the west of Highway 75 will see Red Flag conditions for a couple of hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Thunderstorm Potential. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing Saturday morning across portions of far northeast Oklahoma and northwest Arkansas due to the aforementioned upper level low pressure. Coverage will diminish from west to east through the day. A brief lull in the thunderstorm activity will occur Saturday night and through much of the day Sunday. Thunderstorms will likely expand across the region late Sunday afternoon and into the evening and overnight hours as another upper level storm system moves through the Southern and Central Plains region. Severe weather will be possible, with both large hail and damaging winds being the primary threats. The weather pattern will remain active into the next work week and perhaps even beyond that. The next storm system will arrive toward the middle of next week, bringing another increase in thunderstorm potential. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management and first responders should follow forecasts closely, as multiple rounds of severe weather will be possible through at least the next week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Mar 24, 5:04 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT FRI MAR 24 2017
ARZ002-011-242245-
Carroll AR-Madison AR-
504 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND CARROLL
COUNTIES UNTIL 545 PM CDT...
At 503 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Eureka Springs to 5 miles north
of Forum to 4 miles southeast of Huntsville. Movement was northeast
around 50 mph.
Dime size hail and winds of 40 to 50 mph will be possible with these
storms.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Rudd... Marble...
Urbanette... Rule...
Grandview... Blue Eye...
Rockhouse... Cabanal...
Metalton... Connor...
Coin... Alabam...
Pleasant Ridge... Denver...
Oak Hill...
LAT...LON 3604 9369 3623 9371 3636 9386 3650 9377
3650 9330 3648 9329 3632 9330
TIME...MOT...LOC 2203Z 216DEG 47KT 3635 9381 3627 9369 3606 9367Special weather statement, Mar 24, 5:22 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
522 PM CDT FRI MAR 24 2017
ARZ011-242300-
Madison AR-
522 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 600
PM CDT...
At 521 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Japton to 3 miles north of Pettigrew
to 7 miles south of Boston. Movement was northeast at 45 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Huntsville... St. Paul...
Withrow Springs State Park... Saint Paul...
Pettigrew... Japton...
Kingston... Marble...
Witter... Forum...
Aurora... Boston...
Dutton... Red Star...
Harmony... Weathers...
Alabam...
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3584 9353 3581 9352 3576 9357
3577 9371 3587 9384 3620 9372 3615 9355
3613 9355 3612 9348 3608 9348 3608 9345
3597 9345
TIME...MOT...LOC 2221Z 207DEG 43KT 3592 9379 3586 9367 3573 9364Special weather statement, Mar 24, 5:56 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
556 PM CDT FRI MAR 24 2017
OKZ076-242345-
Le Flore OK-
556 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 645 PM CDT...
At 556 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Lake Wister State Park to 11 miles
south of Whitesboro. Movement was northeast at 50 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Cameron... Lake Wister State Park...
Heavener Runestone State Park... Muse...
Big Cedar... Rock Island...
Hodgen...
LAT...LON 3489 9481 3525 9444 3463 9446 3451 9484
3451 9494
TIME...MOT...LOC 2256Z 217DEG 53KT 3490 9475 3453 9492Special weather statement, Mar 24, 6:14 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT FRI MAR 24 2017
ARZ001-002-010-011-019-020-250000-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
Crawford AR-
614 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHWESTERN FRANKLIN...NORTHERN CRAWFORD...CARROLL AND WASHINGTON
COUNTIES UNTIL 700 PM CDT...
At 613 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Gateway to near Natural Dam. Movement
was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Berryville...
Huntsville... Eureka Springs...
Cedarville... Mountainburg...
Natural Dam... Lowell...
Farmington... Prairie Grove...
Green Forest... Elkins...
Tontitown... Bethel Heights...
West Fork... Greenland...
Garfield... Gateway...
This includes Interstate 49 between mile markers 31 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3571 9384 3557 9446 3565 9448 3650 9407
3650 9334
TIME...MOT...LOC 2313Z 249DEG 34KT 3650 9397 3565 9442Special weather statement, Mar 24, 6:29 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
629 PM CDT FRI MAR 24 2017
ARZ019-020-029-OKZ076-250015-
Sebastian AR-Franklin AR-Crawford AR-Le Flore OK-
629 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SEBASTIAN...CENTRAL
CRAWFORD AND SOUTHEASTERN LE FLORE COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Mountainburg to 4 miles south of
Big Cedar. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Mountainburg... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Altus...
Hartford... Huntington...
Branch... Midland...
Denning... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 40.
Interstate 540 near mile marker 2.
Interstate 49 between mile markers 22 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3538 9376 3542 9380 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9414
3510 9414 3506 9425 3506 9423 3497 9424
3496 9437 3493 9445 3458 9446 3456 9468
3563 9424 3576 9371
TIME...MOT...LOC 2329Z 238DEG 20KT 3561 9420 3458 9464Special weather statement, Mar 24, 6:54 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
654 PM CDT FRI MAR 24 2017
ARZ001-002-010-011-019-020-250045-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
Crawford AR-
654 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHERN FRANKLIN...NORTHEASTERN CRAWFORD...CARROLL AND EASTERN
WASHINGTON COUNTIES UNTIL 745 PM CDT...
At 653 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Gateway to 3 miles southeast of Lake
Fort Smith. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Berryville...
Huntsville... Eureka Springs...
Mountainburg... Green Forest...
Elkins... Garfield...
Gateway... Winslow...
Chester... St. Paul...
Beaver... Hindsville...
Wesley... Carrollton...
Rudd... Saint Paul...
This includes Interstate 49 between mile markers 32 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9334 3612 9348 3608 9348 3608 9345
3597 9345 3595 9349 3588 9351 3588 9352
3576 9352 3577 9370 3564 9370 3560 9418
3650 9408 3650 9330 3622 9330
TIME...MOT...LOC 2353Z 264DEG 27KT 3649 9398 3564 9409The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| Mar 24, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 47 min |
| Mar 24, 7:57 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.